Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 26, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 14, 2014, 3:45 AM CST for 17 counties in Alabama. It took effect at Nov 14, 2014, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2014, 3:45 AM CST (09:45 UTC)
- In effect from
- Nov 14, 2014, 11:00 AM CST
- Expired
- Nov 14, 2014, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Russell County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 40 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846 WWUS84 KBMX 140945 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 345 AM CST FRI NOV 14 2014 ...VERY DRY CONDITIONS EXPECTED THIS AFTERNOON... .VERY DRY AIR WILL CONTINUE TO FILTER INTO CENTRAL ALABAMA THIS AFTERNOON. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA FRIDAY AFTERNOON. ALZ033-035>050-142300- /O.UPG.KBMX.FW.A.0012.141114T1700Z-141114T2300Z/ /O.NEW.KBMX.FW.W.0026.141114T1700Z-141114T2300Z/ PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 345 AM CST FRI NOV 14 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM DEMOPOLIS TO ALEXANDER CITY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WILL BE FROM THE NORTH AROUND 10 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 25 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 13, 11:52 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Nov 13, 11:52 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1152 PM CST THU NOV 13 2014 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... SURFACE HIGH PRESSURE IS SHIFTING SOUTHEASTWARD TONIGHT...NEARING THE MID MISSISSIPPI RIVER VALLEY. WITH THE HIGH STILL TO OUR NORTHWEST AND LOW PRESSURE OFF THE ATLANTIC COAST...THE TIGHTENED PRESSURE GRADIENT HAS ALLOWED FOR GUSTY NORTHERLY WINDS TO CONTINUE ACROSS CENTRAL ALABAMA. CLOUDS ARE QUICKLY DISSIPATING ACROSS SOUTHEAST CENTRAL ALABAMA AS DRIER AIR CONTINUES TO FILTER INTO THE AREA. THE COMBINATION OF CLEARING SKIES AND CONTINUED COLD ADVECTION WILL ALLOW TEMPERATURES TO FALL INTO THE 20S ACROSS THE AREA TONIGHT. HAVE MAINTAINED A SLOWER COOLING RATE ACROSS THE SOUTHEAST...BUT AS SKIES CLEAR IN A FEW HOURS...EXPECT TEMPERATURES TO FALL MORE RAPIDLY. ELEVATED WINDS WILL BRING WIND CHILL VALUES DOWN INTO THE TEENS AND LOWER 20S AROUND SUNRISE THROUGH 8AM. NORTHERLY WINDS CONTINUE TOMORROW...AND DESPITE MOSTLY CLEAR SKIES...TEMPERATURES WILL BE SLOW TO WARM. A GENERAL TEMPERATURE RANGE OF 35 TO 42 DEGREES IS EXPECTED BY 10AM. 14 && .AVIATION... 06Z TAF DISCUSSION. CLEAR SKIES HAVE FINALLY RETURNED TO CENTRAL ALABAMA...AND THAT SHOULD REMAIN THE CASE THROUGH THE NEXT 24 HOURS. THE PRIMARY CONCERN THEN BECOMES THAT OF WIND...WHICH WILL REMAIN STEADY OUT OF THE NORTHWEST THROUGH FRIDAY AFTERNOON. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM CST FRIDAY FOR ALL OF CENTRAL ALABAMA. FIRE WEATHER WATCH FROM 11 AM CST FRIDAY THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR... BULLOCK...CHAMBERS...CHILTON...COOSA...DALLAS...ELMORE...LEE... LOWNDES...MACON...MARENGO...MONTGOMERY...PERRY...PIKE... RUSSELL...TALLAPOOSA. &&
Hazardous weather outlook, Nov 13, 6:07 PM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 607 PM CST THU NOV 13 2014 ALZ011>015-017>050-150015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 607 PM CST THU NOV 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A WIDESPREAD FREEZE IS EXPECTED OVERNIGHT THROUGH EARLY FRIDAY MORNING. THIS FREEZE WILL LIKELY BE SIGNIFICANT AND PUT AN END TO THE GROWING SEASON AREAWIDE AS LOW TEMPERATURES WILL RANGE FROM 22 TO 28 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ADDITIONAL WIDESPREAD FREEZE IS EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. HOWEVER...THE FREEZE TONIGHT SHOULD PUT AN END TO THE GROWING SEASON...SO ADDITIONAL FREEZE AND FROST PRODUCTS ARE NOT ANTICIPATED AFTER FRIDAY MORNING. LOW RELATIVE HUMIDITY COULD LEAD TO DANGEROUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF CENTRAL ALABAMA FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.